Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 155, NWS Nashville, TN

August 15, 2015Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 15, 2015, 1:52 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2015, 1:52 PM CDT (18:52 UTC)
Expired
Aug 15, 2015, 2:15 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 2:03 PM CDTHAIL 0.888 Ne Eagleville, TNCOULD HEAR HAIL HITTING THE ROOF ON THE PHONE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WUUS54 KOHX 151852
SVROHX
TNC149-187-151915-
/O.NEW.KOHX.SV.W.0155.150815T1852Z-150815T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
152 PM CDT SAT AUG 15 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...

* UNTIL 215 PM CDT

* AT 151 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  MURFREESBORO...AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MURFREESBORO...NOLENSVILLE...EAGLEVILLE...ROCKVALE AND TRIUNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3575 8673 3595 8665 3590 8642 3570 8651
TIME...MOT...LOC 1851Z 273DEG 2KT 3582 8656 

HAIL...0.88IN
WIND...60MPH
 
$$

13
1 follow-up statement
487 
WWUS54 KOHX 151906
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT SAT AUG 15 2015

TNC149-187-151915-
/O.CON.KOHX.SV.W.0155.000000T0000Z-150815T1915Z/
WILLIAMSON TN-RUTHERFORD TN-
206 PM CDT SAT AUG 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN WILLIAMSON AND SOUTHWESTERN RUTHERFORD COUNTIES...

AT 205 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MURFREESBORO...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 200 PM...NICKEL SIZE HAIL WAS REPORTED 
AT ROCKVALE.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...NOLENSVILLE...EAGLEVILLE...ROCKVALE AND TRIUNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3575 8673 3595 8665 3590 8642 3570 8651
TIME...MOT...LOC 1905Z 273DEG 2KT 3582 8655 

HAIL...1.00IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 12:45 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 15, 12:45 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 PM CDT SAT AUG 15 2015

.AVIATION UPDATE...
18Z TAFS...A DISTURBANCE WILL CONTINUE TO SLOWLY CROSS THE AREA
THIS WEEKEND WITH SCT TSRA. WEAK WIND FIELDS WILL MAKE THESTORMS
DISORGANIZED AND SLOW MOVING. WILL CONTINUE TO INCLUDE VCTS IN
TAFS DUE TO GREAT UNCERTAINTY ABOUT EXACT LOCATION OF TSRA. SOME
PATCHY MVFR FOG IS POSSIBLE OVERNIGHT WITH LESS TSRA COVERAGE.
WINDS WILL BE LIGHT THROUGH THE NEXT 24 HOURS...MAINLY FROM THE
ESE.

13

&&

.PREV DISCUSSION... /ISSUED 1100 AM CDT SAT AUG 15 2015/

UPDATE...
HAVE UPDATED GRIDS AND ZONES TO INCREASE POPS OVER SOUTHWEST MIDDLE
TENNESSEE THROUGH THE MORNING INTO EARLY AFTERNOON. CONVECTION
HUNG UP OVER THIS AREA WITH LOCALLY HEAVY DOWNPOURS FAR SOUTHWEST
MIDDLE TENNESSEE THAT WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS.

PREV DISCUSSION... /ISSUED 839 AM CDT SAT AUG 15 2015/

MESOSCALE UPDATE...
UPPER TROUGH WITH COLDER TEMPS AND EMBEDDED SHORT WAVE SHOWING UP IN
THERMAL PATTERN QUITE WELL DOWN THROUGH MIDDLE TENNESSEE HAS SET
OFF SCATTERED CONVECTION OVERNIGHT AND EXPECT WILL CONTINUE
THROUGHOUT THE DAY. SLUGGISH MOVEMENT IN ANY SHOWER OR STORMS THAT
DEVELOP DUE TO WEAK WIND FIELDS ALOFT. CLOUDS AND SHOWERS WILL
HOLD TEMPS DOWN A BIT TODAY.

BOYD

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 15, 5:00 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SAT AUG 15 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-161000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

31

In the hours before

Special weather statement, Aug 15, 12:37 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT SAT AUG 15 2015

TNZ005-023-024-151815-
STEWART TN-HUMPHREYS TN-HOUSTON TN-
1237 PM CDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON...NORTH
CENTRAL HUMPHREYS AND SOUTHWESTERN STEWART COUNTIES UNTIL 115 PM
CDT...

AT 1234 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
NEAR TENNESSEE RIDGE AND ERIN. THESE STORMS WERE NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE  POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
TENNESSEE RIDGE AND HOUSTON COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.  FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3644 8779 3616 8775 3616 8792 3622 8795
      3626 8794 3631 8796 3635 8798 3637 8800
      3639 8801 3642 8804
TIME...MOT...LOC 1734Z 178DEG 2KT 3627 8794

13
Special weather statement, Aug 15, 12:55 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 PM CDT SAT AUG 15 2015

TNZ075-151845-
BEDFORD TN-
1255 PM CDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEDFORD COUNTY UNTIL
145 PM CDT...

AT 1255 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHELBYVILLE...MOVING NORTH AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...WARTRACE AND RAUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3539 8648 3556 8651 3556 8628 3541 8626
      3541 8629 3539 8629 3538 8631
TIME...MOT...LOC 1755Z 182DEG 5KT 3546 8637

13
Local storm report, Aug 15, 1:08 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             4 WSW NASHVILLE         36.15N  86.85W
08/15/2015  E0.88 INCH       DAVIDSON           TN   FACEBOOK

            HAIL THE SIZE OF NICKELS WAS REPORTED IN SYLVAN PARK.

&&

EVENT NUMBER OHX1500765

SH
Local storm report, Aug 15, 1:11 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 PM CDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             4 WSW NASHVILLE         36.15N  86.85W
08/15/2015  E1.00 INCH       DAVIDSON           TN   TWITTER

            QUARTER SIZE HAIL WAS REPORTED IN SYLVAN PARK.

&&

EVENT NUMBER OHX1500766

SH
Special weather statement, Aug 15, 1:15 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CDT SAT AUG 15 2015

TNZ027-151845-
DAVIDSON TN-
115 PM CDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY UNTIL 145 PM
CDT...

AT 114 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
NEAR JOELTON TO NEAR BELLE MEADE...MOVING NORTHEAST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MADISON...BRENTWOOD...GOODLETTSVILLE...MILLERSVILLE...
FOREST HILLS...OAK HILL...BELLE MEADE...RIDGETOP...JOELTON...BERRY
HILL...BEAMAN PARK...WHITES CREEK AND BELLS BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3639 8673 3608 8664 3603 8679 3605 8689
      3621 8699 3623 8698 3631 8693 3636 8684
      3635 8682 3636 8679 3637 8679 3639 8678
      3641 8675
TIME...MOT...LOC 1814Z 246DEG 14KT 3626 8691 3612 8681

13
Special weather statement, Aug 15, 1:23 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
123 PM CDT SAT AUG 15 2015

TNZ062-075-151915-
BEDFORD TN-RUTHERFORD TN-
123 PM CDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEDFORD AND SOUTH CENTRAL
RUTHERFORD COUNTIES UNTIL 215 PM CDT...

AT 123 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF SHELBYVILLE. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...WARTRACE...BELL BUCKLE...RAUS...FOSTERVILLE AND DEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3545 8660 3575 8635 3560 8624 3556 8624
      3536 8634
TIME...MOT...LOC 1823Z 131DEG 1KT 3560 8635

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:05 PM CDTSpecial Weather StatementOHXDavidson40 min
Aug 15, 12:26 PM CDTSpecial Weather StatementOHXDavidson49 min
Aug 15, 12:37 PM CDTSpecial Weather StatementOHXHouston38 min
Aug 15, 12:52 PM CDTSevere Thunderstorm WarningOHXDavidson23 min
Aug 15, 12:55 PM CDTSpecial Weather StatementOHXBedford50 min
Aug 15, 1:15 PM CDTSpecial Weather StatementOHXDavidson30 min
Aug 15, 1:23 PM CDTSpecial Weather StatementOHXBedford52 min
Aug 15, 2:11 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson19 min
Aug 15, 2:15 PM CDTSpecial Weather StatementOHXCannon45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.